MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY PLUS RX STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY PLUS RX STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number M00547540
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a010402 captures the reportable event stent migration.Imdrf patient code e0506 captures the reportable event major hemorrhage.Imdrf impact code f2302 captures the reportable event of blood transfusion.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered stent was implanted in the common bile duct (cbd) to treat a post sphincterotomy bleeding during an endoscopic retrograde cholangiopancreatography (ercp) with sphincterotomy procedure performed on (b)(6) 2025.On (b)(6) 2025, the patient presented with low hemoglobin levels due to an internal bleeding.Upon endoscopic inspection, the wallflex stent was noted to be migrated out of the cbd into the small intestine, it was then removed using rat tooth forceps and replaced with a non-boston scientific device.According to the physician's assessment, the bleeding occurred as the stent migrated, and it was no longer applying pressure on the sphincterotomy implant zone.The patient was given blood transfusion and was expected to fully recover.Note: it was reported that the wallflex biliary rx fully covered stent system was implanted to treat a post sphincterotomy bleeding.However, per the wallflex biliary rx fully covered stent system directions for use (dfu), the stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms, relief of malignant biliary obstruction prior to surgery and for treatment of benign biliary strictures.The device is not indicated for treatment of post sphincterotomy bleeding.
 
Additional Manufacturer Narrative
Block b5, g1 (manufacturer site address 1), h6 (impact codes) have been updated.Block d4, h4: the complainant was unable to provide the complaint device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a010402 captures the reportable event stent migration.Imdrf patient code e0506 captures the reportable event major hemorrhage.Imdrf impact code f2302 captures the reportable event of blood transfusion.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.Imdrf impact code f2203 captures the reportable event of imaging required.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered stent was implanted in the common bile duct (cbd) to treat a post sphincterotomy bleeding during an endoscopic retrograde cholangiopancreatography (ercp) with sphincterotomy procedure performed on (b)(6) 2025.On (b)(6) 2025, the patient presented with low hemoglobin levels due to an internal bleeding.Upon fluoroscopic inspection, no evidence of stent migration into the duct was observed.However, the wallflex stent was noted to have migrated out of the cbd into the small intestine endoscopically, and it was then removed using rat tooth forceps and replaced with a non-boston scientific device.According to the physician's assessment, the bleeding occurred as the stent migrated, and it was no longer applying pressure on the sphincterotomy implant zone.The patient was given blood transfusion and was expected to fully recover.Note: it was reported that the wallflex biliary rx fully covered stent system was implanted to treat a post sphincterotomy bleeding.However, per the wallflex biliary rx fully covered stent system directions for use (dfu), the stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms, relief of malignant biliary obstruction prior to surgery and for treatment of benign biliary strictures.The device is not indicated for treatment of post sphincterotomy bleeding.

Brand Name
WALLFLEX BILIARY PLUS RX STENT SYSTEM
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23230036
Report Number3005099803-2025-05118
Device Sequence Number9757914
Product Code FGE
UDI-Device Identifier00191506044527
UDI-Public(01)00191506044527
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K242950
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547540
Device Catalogue NumberM00547540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown